Forum

× click the New Topic button to post

more treatment questions

7 years 1 month ago #39815 by rbmc
hi inland.
now half-way through BCG's, it's an easy 5 minute procedure. And following the disinfecting process for 6 hr afterwards. My biggest side effect was increased frequency. But as Sara cleverly said, hope my bladder is getting angry and starting to fight back. Someone on other medications or health issues would have more concerns, all of which should be addressed. Good luck.
RB

Please Log in or Create an account to join the conversation.

7 years 1 month ago #39758 by Markq
I would also agree that your primary doctor and uro should consult about giving BCG while on Coumadin. They may want to do bloodwork (Like checking an INR) before any BCG treatments just to make sure your coumadin dosage is right. Most people tolerate BCG treatments fairly well, and the dose can alway be reduced if the side effects become bothersome.

Personally, I would not count on holistic treatments in place of standard treatments. High grade tumors (which CIS is) can turn deadly if ignored or treated ineffectively. There's some info out there that certain foods or supplements MAY reduce the risk of reoccurance/progression, but I haven't personally seen any studies that would convince me to go holistic as an only form of treatment. I think holistic treatments can compliment standard treatments, but not replace them.

47 yo, Ta G3
Diagnosed 11-24-10
BCG induction starting 12/17/10 followed by BCG maintance.

Please Log in or Create an account to join the conversation.

7 years 1 month ago #39757 by Markq
I would also agree that your primary doctor and uro should consult about giving BCG while on Coumadin. They may want to do bloodwork (Like checking an INR) before any BCG treatments just to make sure your coumadin dosage is right. Most people tolerate BCG treatments fairly well, and the dose can alway be reduced if the side effects become bothersome.

Personally, I would not count on holistic treatments in place of standard treatments. High grade tumors (which CIS is) can turn deadly if ignored or treated ineffectively. There's some info out there that certain foods or supplements MAY reduce the risk of reoccurance/progression, but I haven't personally seen any studies that would convince me to go holistic as an only form of treatment. I think holistic treatments can compliment standard treatments, but not replace them.

47 yo, Ta G3
Diagnosed 11-24-10
BCG induction starting 12/17/10 followed by BCG maintance.

Please Log in or Create an account to join the conversation.

7 years 1 month ago #39754 by sara.anne
I agree that your primary care doc and uro should consult on this.
However, BCG is NOT a bad treatment (been there, done that) and is often a very effective treatment for CIS. Nothing else has been shown to be as effective, and this CAN be a very dangerous, aggressive cancer.

BCG generally causes fatigue and burning, after the immediate discomfort of the first few hours post-treatment. The side effects do get a little more persistent as the treatments go on...this is exactly what we want to happen...we want our bladders to get really "angry" and fight the CIS. Rarely there are some worse side effects...even aspirin has some!!!

Your doctor can reduce the dose if the side effects become too intolerable. By the time I finished my course, we were down to 1/3 the starting dose....some go as low as 1/10.

This treatment is a walk-in-the-park compared to the usual chemotherapy regimens that patients with other, systemic, cancers have to undergo. We should all be thankful that a treatment like this is available.

Those of us who have had BCG are here to answer your questions and give advice!!!

Sara Anne

Diagnosis 2-08 Small papillary TCC; CIS
BCG; BCG maintenance
Vice-President, American Bladder Cancer Society
Forum Moderator

Please Log in or Create an account to join the conversation.

7 years 1 month ago #39742 by DougG
I agree with Pat -- before you start with the BCG, your uro and the doctor who put you on coumadin need to have a chat. Best wishes to you.

Anita

Anita
Forum Moderator
Caregiver

Please Log in or Create an account to join the conversation.

7 years 1 month ago #39726 by Patricia
What did they do when you had your first TURB? Did they not wean you down off of your coumadin?
BCG is the most effective for CIS...bleeding normally is not a problem unless you get a real reaction to the BCG. Sometimes they mix it with interferon and its more tolerable. Some people have very little reaction to it after the first 24 hrs.
But taking the coumadin is certainly a consideration and needs to be addressed with your uro and whoever put you on the coumadin...cardiologist?

Please Log in or Create an account to join the conversation.

  • Not Allowed: to create new topic.
  • Not Allowed: to reply.
  • Not Allowed: to add attachements.
  • Not Allowed: to edit your message.
Moderators: Cynthiaeddieksara.anne

Users

Total Online: 0 Users and 307 Guests 

Statistics

Total Messages: 50862 Total Sections: 1 Today Open: 1 Today Total Answer: 0
Total Subjects: 6517 Total Categories: 11 Yesterday Open: 0 Yesterday Total Answer: 2
Total Users: 7779 Latest User: Taross
Powered by Kunena Forum